New York, 2008High Wind in New York, January 9, 2008
January 9, 2008 · NWS ALY · 6 events in 4 counties and zones
A strong low pressure system tracked northeast from the eastern Great Lakes into eastern Canada during Wednesday, January 9th. A strong cold front associated with this low swept rapidly east across eastern New York during the mid to late morning hours of Wednesday, accompanied by strong to locally damaging wind gusts approaching 60 mph.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked northeast from the eastern Great Lakes into eastern Canada during Wednesday, January 9th. A strong cold front associated with this low swept rapidly east across eastern New York during the mid to late morning hours of Wednesday, accompanied by strong to locally damaging wind gusts approaching 60 mph.
The highest winds occurred across the western Adirondacks, where there were reports of downed trees and wires. Additional scattered reports of downed trees and wires occurred across northern portions of the Capital District, where numerous power outages were reported.
The strongest winds subsided by mid to late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 9, 8:08 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 9, 8:08 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
808 AM EST WED JAN 9 2008
.SYNOPSIS...
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE TODAY. A LOW PRESSURE
SYSTEM WILL MOVE NORTHEAST THROUGH THE CENTRAL GREAT LAKES REGION
TONIGHT. THE TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS
THE REGION TODAY. COOLER...WINDY CONDITIONS WILL OCCUR THIS
AFTERNOON IN THE WAKE OF THE COLD FRONT. ANOTHER STORM SYSTEM
APPROACHING FROM THE OHIO VALLEY WILL BRING MORE PRECIPITATION
THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH 15 HAS EXPIRED AS OF 8 AM EST. WITH BEST
DYNAMICS SHIFTING N/W OF REGION...HIGHEST THREAT FOR SEVERE
THUNDERSTORMS HAS ENDED.
UPPER SYSTEM TRACKING THROUGH GREAT LAKES NOW...HEADED FOR CANADA.
BAND OF RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS CONTINUES TO
TRACK EAST. STRONG SOUTHERLY BOUNDARY LAYER JET WILL PROVIDE SOME
SPEED CONVERGENCE AND ISENTROPIC LIFT. BOUNDARY LAYER THERMAL
GRADIENT ALONG LEADING EDGE OF COLDER AIR WILL PROVIDE SOME
FRONTOGENESIS...SO THERE ARE VARIOUS FORCING MECHANISMS TO SUPPORT
LIKELY RAIN WITH ISOLATED THUNDER THIS MORNING FOR AREAS WEST OF
THE HUDSON RIVER...AND THROUGH EARLY AFTERNOON FOR POINTS EAST OF
THE HUDSON RIVER. DEEP FLOW FROM BOUNDARY LAYER ON UP MOSTLY
SOUTHWEST...WHICH SUGGESTS SOME DRY LAYERS AND BREAKS IN THE BAND
OF RAIN. SOME INSTABILITY NOTED IN GUIDANCE FROM SURFACE THROUGH
700 MB...AND FEW LIGHTNING STRIKES EARLY THIS MORNING IN OH...SO
AGAIN...INDICATING ISOLATED THUNDER.
MOISTURE ASSOCIATED WITH THIS SYSTEM IS NOT QUITE SO DEEP...SO QPF
SHOULD NOT CONTRIBUTE TO ANY FLOOD POTENTIAL...AND ALL GUIDANCE
SUGGESTS <0.25 OF RAIN IN ALL AREAS. ALTHOUGH...WARMTH AND
CONTINUED SNOW/ICE MELT REQUIRES FLOOD WATCH IN AREAS ALREADY IN
EFFECT. HIGHS TODAY IN 50S...NEAR 60 IN SOME AREAS.
ONCE SYSTEM EXITS...VERY STRONG LOW-LEVEL WEST WINDS TRACK THROUGH
THE REGION...ALONG WITH COLD ADVECTION AND LAPSE RATES TRENDING
DRY ADIABATIC. GOOD MIXING WILL ALLOW FOR VERY GUSTY WINDS THIS
AFTERNOON AND EVENING...WITH STRONGEST WIND GUSTS IN NORTHERN
AREAS AND HIGHER ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WINDS AND COLD ADVECTION THROUGH THE EVENING...WITH RAPID
DIMINISHING OF WINDS BY/AFTER MIDNIGHT. STILL...SOME LIGHT WINDS
SHOULD CONTINUE THROUGH DAYBREAK...PREVENTING TEMPERATURES FROM
FALLING AS LOW AS THEY COULD IF WINDS GO CALM. LOWS IN 20S AND 30S
TONIGHT. COLD ADVECTION FAIRLY WEAK TOMORROW...WITH WEAK SURFACE
HIGH BUILDING IN...BUT WITH LIGHT WINDS...AND SOME HIGH CLOUDS
SPREADING IN LATER IN THE AFTERNOON...HIGHS IN THE 40S...NEAR 50
SOUTHERN AREAS...AROUND 40 ADIRONDACKS.
TOMORROW NIGHT...TEMPERATURES DROP RAPIDLY DURING THE EVENING
BEFORE CLOUDS THICKEN...AND DEW POINTS HOLD IN THE TEENS AND 20S.
NEXT UPPER SYSTEM AND WARM FRONT APPROACHES WITH PRECIPITATION
ONSET AROUND MIDNIGHT...ESPECIALLY IN WESTERN AREAS. LOW-LEVEL
SOUTHERLY JET STRENGTHENS AND TRACKS THROUGH THE REGION LATE
TOMORROW NIGHT AND FRIDAY WITH A QUICK SHOT OF WARM
ADVECTION...FRONTOGENESIS AND ISENTROPIC LIFT. SURFACE TEMPERATURES
WILL BE BELOW FREEZING IN MANY AREAS DURING THE NIGHT...WHILE
BOUNDARY LAYER TEMPERATURES WARM. SOME SNOW AND SLEET TO BEGIN IN
WESTERN AREAS...THEN ALL AREAS QUICKLY TRANSITION TO FREEZING RAIN
AND SLEET.
SOME HUDSON RIVER VALLEY AREAS FROM ALB TO POU MAY STAY RIGHT AT
OR JUST ABOVE FREEZING FOR MAINLY A COLD RAIN AND SOME SLEET...BUT
ACKNOWLEDGING A CHANCE OF FREEZING RAIN EVEN IN THOSE AREAS.
TEMPERATURES ARE GOING TO BE CLOSE IN THE CATSKILLS...BERKSHIRES
AND TACONICS AS WELL...AND WILL HAVE TO WATCH TRENDS AS THE EVENT
DRAWS NEARER SINCE SLIGHT CHANGES IN ELEVATION IN SHORT DISTANCES
COULD BE THE DIFFERENCE BETWEEN A COLD RAIN AT 33 DEGREES AND
FREEZING RAIN AT 31 OR 32 DEGREES.
SOME LIGHT SNOW ACCUMULATION POSSIBLE IN NORTHERN AND WESTERN
AREAS BEFORE CHANGE TO FREEZING RAIN AND SLEET. MANY AREAS COULD
SEE A COATING OF ICE BEFORE EVERYTHING TRANSITIONS TO RAIN BETWEEN
SUNRISE AND MIDDAY FRIDAY. HIGHS IN MOST AREAS FRIDAY IN UPPER
30S TO MID 40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP 500 HPA TROF OVER NATION/S MIDSECTION DIGS SOUTH TO THE
GULF COAST FRIDAY NIGHT AND SATURDAY AND WORKS ITS WAY EAST
INTO THE REGION. THE SURFACE LOW LIFTS UP THE SAINT LAWRENCE
VALLEY INTO CANADA AND HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC AND SOUTHEASTERN STATES. A LOWS FORMS ON THE FRONTAL
BOUNDARY OFF THE CAROLINA COAST SUNDAY AND ADVANCES NORTHEAST
WITH CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND GFS AS TO
ITS TRACK. NCEP LOOKS TO BE FAVORING THE ECM POSITION. TEMPS
WILL BE COLD ENOUGH SO P-TYPE SHOULD BE ALL SNOW. AT THIS
STAGE WILL GO WITH CHANCE POPS MONDAY AND TUESDAY DUE TO THE
UNCERTAINTY OF THIS PERIOD. HAVE STAYED PRETTY CLOSE TO MOS
FOR TEMPERATURES DURING THIS PERIOD.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS VARY WIDELY ACROSS THE FORECAST AREA. AT GLENS FALLS
WINDS CALMED OUT AROUND 0500 GMT AND HEAVY FOG HAS SET IN WHICH
IS AT LEAST PARTIALLY A RESULT OF THE COMBINATION OF WARM AIR
ALOFT AND SNOW COVERED GROUND. AT ALBANY CONTINUED STRONG
SOUTHERLY WINDS HAVE KEPT THE AIR MIXED. FARTHER SOUTH...AT
POUGHKEEPSIE FOG FORMED IN THE LATE EVENING WITH CALM WINDS BUT
SHORTLY AFTER MIDNIGHT SOUTHEASTERLY WINDS STARTED UP AND MIXED
OUT THE FOG AND CLOUDS HAVE MOVED IN. LITTLE CHANGE IS EXPECTED
UNTIL DAYBREAK...THEN WIDESPREAD MVFR VISIBILITY AND CEILINGS
ARE EXPECTED AS THE FRONT PASSES THROUGH. HAVE LOW LEVEL WIND SHEAR
IN TAFS UNTIL AROUND 1300/1400 GMT WHEN SURFACE WINDS INCREASE AND
LOW LEVEL WINDS MIX DOWN TO THE SURFACE. SOUTHERLY FLOW WILL BE
STRONGEST JUST AHEAD OF COLD FRONT AND WESTERLY WINDS WILL BE STRONG
AND GUSTY IN COLD AIR ADVECTION BEHIND THE FRONT WITH GUSTS TO 35-40
KNOTS EXPECTED. THERE IS A CHANCE FOR THUNDER AS THE FRONT SWEEPS
THROUGH BUT NOT HIGH ENOUGH CONFIDENCE TO PUT IN TAFS. CEILINGS AND
VISIBILITY WILL IMPROVE AFTER THE FRONTAL PASSAGE WITH VFR BY EARLY
AFTERNOON.
TONIGHT AND THU...VFR...NO SIG WX.
THU NIGHT AND FRI...LOWERING TO MVFR/IFR WITH A WINTRY MIX CHANGING
MOSTLY TO RAIN FRIDAY MORNING.
SAT...VFR...CHANCE OF SNOW SHOWERS MAINLY NORTH AND WEST OF THE
CAPITAL REGION.
&&
.HYDROLOGY...
MOST RIVERS ARE CONTINUING TO RISE SLOWLY FROM MELTING SNOW AS A
RESULT OF THE UNSEASONABLE WARMTH YESTERDAY. A SUDDEN DROP IN THE
WATER LEVEL ON THE WILLIAMS RIVER IN VERMONT WAS MORE THAN LIKELY
A RESULT OF SOME ICE LETTING GO. NO REPORTS OF FLOODING HAVE BEEN
RECEIVED SO FAR. SOME OF THE FASTER RESPONDING RIVERS HAVE LEVELED
OFF WITH TEMPERATURES COOLING SLIGHTLY AND A LACK OF SOLAR ENERGY.
THE FIRST CONCERN IS WHAT WILL RESULT FROM THE RAIN THAT IS
FORECAST WITH THE FRONTAL PASSAGE LATER TODAY. FOLLOWING THE
FRONTAL PASSAGE THE WEATHER WILL COOL TO NEAR OR BELOW FREEZING
TONIGHT BUT THEN RISE INTO THE MID AND UPPER 40S IN THE HUDSON
AND HOUSATONIC VALLEYS THURSDAY. ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO MOVE FROM THE GREAT LAKES AREA UP THE SAINT LAWRENCE
VALLEY THURSDAY NIGHT AND FRIDAY. THIS TYPE OF TRACK HAS A HISTORY
OF BRINGING MOSTLY RAIN TO THE REGION AND FOLLOWING BOTH THE WARM
SPELL THE LAST COUPLE OF DAYS AND THE RAIN ASSOCIATED WITH THE
FRONT TODAY COULD RESULT IN THINGS BEING WORSE ON FRIDAY INTO
THE WEEK END. IN OUR COLDER NORTHERN REGIONS ICE ON THE RIVERS
WAS ESTIMATED TO BE BETWEEN 9 AND 12 INCHES THICK AND ICE
JAMMING COULD BE A PROBLEM AS WELL. DEFINITELY A SITUATION
THAT WILL HAVE TO BE MONITORED CLOSELY. PRECIPITATION OVER THE
WEEKEND AND EARLY NEXT WEEK SHOULD BE MOSTLY SNOW.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ001-013.
NY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NYZ032-033-038-
039-042-043-082.
MA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MAZ001-025.
VT...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ013>015.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR VTZ014-015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS/KL
SHORT TERM...NAS
LONG TERM...KILPATRICK
AVIATION...KILPATRICK
HYDROLOGY...KILPATRICKHazardous weather outlook, Jan 9, 9:35 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
935 AM EST WED JAN 9 2008
NYZ032-033-038-039-042-082-101200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN WARREN-NORTHERN FULTON-
935 AM EST WED JAN 9 2008
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE.
NYZ040-101200-
MONTGOMERY-
935 AM EST WED JAN 9 2008
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTGOMERY COUNTY IN EAST
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS OR DAMAGE TO THE NATIONAL WEATHER SERVICE.
NYZ043-101200-
NORTHERN WASHINGTON-
935 AM EST WED JAN 9 2008
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHINGTON COUNTY IN EAST
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ014-015-101200-
WESTERN WINDHAM-EASTERN WINDHAM-
935 AM EST WED JAN 9 2008
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-MAZ001-025-NYZ041-047>054-058>061-063>066-083-084-VTZ013-
101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-
935 AM EST WED JAN 9 2008
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...THE GREATER CAPITAL REGION...EASTERN CATSKILLS...TACONICS...MID
HUDSON VALLEY...BERKSHIRES AND LITCHFIELD HILLS...
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY
MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 9, 8:23 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
823 AM EST WED JAN 9 2008
NYZ033-042-083-091415-
HAMILTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
823 AM EST WED JAN 9 2008
...A LINE OF SHOWERS MOVING THROUGH SOUTHERN HAMILTON COUNTY AND
INTO WARREN COUNTY...
AT 820 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH A POSSIBLE EMBEDDED RUMBLE OF THUNDER CAPABLE
OF PRODUCING...WINDS AROUND 55 MPH...AND A BRIEF BURST OF HEAVY
RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM
SPECULATOR TO WELLS TO 23 MILES WEST OF WELLS...OR ALONG A LINE
EXTENDING FROM SPECULATOR TO 15 MILES SOUTH OF SPECULATOR TO 19
MILES NORTH OF LITTLE FALLS...AND MOVING EAST AT 50 MPH.
THE SHOWERS WILL BE NEAR...
SACANDAGA CAMPGROUND BY 830 AM EST
JOHNSBURG BY 835 AM EST
LAKE LUZERNE CAMPGROUND AND WARRENSBURG BY 845 AM EST
LAKE GEORGE VILLAGE...LAKE GEORGE AND BOLTON LANDING BY 850 AM EST
LAKE LUZERNE-HADLEY AND LAKE LUZERNE BY 900 AM EST
WEST GLENS FALLS BY 910 AM EST
TAW
Special weather statement, Jan 9, 8:34 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
834 AM EST WED JAN 9 2008
NYZ047-091415-
SCHOHARIE NY-
834 AM EST WED JAN 9 2008
...A LINE OF SHOWERS WITH STRONG WINDS MOVING INTO SCHOHARIE
COUNTY...
AT 833 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH PERHAPS A RUMBLE OF THUNDER CAPABLE OF
PRODUCING...WINDS AROUND 50 MPH...AND A BRIEF BURST OF HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHARON SPRINGS
TO 6 MILES WEST OF SUMMIT TO 16 MILES WEST OF JEFFERSON...OR ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF COBLESKILL TO 9 MILES EAST
OF MARYLAND TO MEREDITH...AND MOVING EAST AT 55 MPH.
THE LINE OF SHOWERS WILL BE NEAR...
SUMMIT...RICHMONDVILLE AND COBLESKILL BY 840 AM EST
JEFFERSON BY 845 AM EST
SCHOHARIE...MIDDLEBURGH...CENTRAL BRIDGE AND BREAKABEEN BY 850 AM EST
NORTH BLENHEIM BY 855 AM EST
LIVINGSTONVILLE BY 900 AM EST
TAW
Special weather statement, Jan 9, 9:16 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
916 AM EST WED JAN 9 2008
NYZ041-047>054-083-084-091515-
WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-
EASTERN ALBANY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-
916 AM EST WED JAN 9 2008
...LINE OF SHOWERS CONTAINING STRONG WIND GUSTS WILL AFFECT
SCHOHARIE...ALBANY...SCHENECTADY...RENSSELAER...SARATOGA...WARREN
AND WASHINGTON COUNTIES...
AT 912 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CONTAINING STRONG WIND GUSTS OF AROUND 50 MPH...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CORINTH TO BURNT HILLS TO CENTRAL BRIDGE...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF SARATOGA SPRINGS TO SCOTIA TO 9 MILES EAST
OF COBLESKILL...AND MOVING SOUTHEAST AT 50 MPH.
THIS LINE OF SHOWERS WILL BE NEAR...
GUILDERLAND AND COLONIE BY 925 AM EST
WATERVLIET...WATERFORD...VOORHEESVILLE AND MENANDS BY 930 AM EST
CENTER BRUNSWICK...WYANTSKILL...WYNANTSKILL AND TROY BY 935 AM EST
KL
Special weather statement, Jan 9, 9:24 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
924 AM EST WED JAN 9 2008
NYZ058>061-063>066-091500-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN ULSTER NY-
924 AM EST WED JAN 9 2008
...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL IMPACT
COLUMBIA...GREENE...NORTHERN ULSTER AND NORTHERN DUTCHESS COUNTIES...
AT 920 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND TO NORTH-SOUTH LAKE
CAMPGROUND TO WEST SHOKAN...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF HUNTER TO 6 MILES EAST OF HUNTER TO 14 MILES WEST OF
KINGSTON...AND MOVING EAST AT 50 MPH.
THE LINE OF GUSTY SHOWERS WILL BE NEAR...
HIGH FALLS...SAUGERTIES...LAKE KATRINE AND HURLEY BY 930 AM EST
KINDERHOOK...VALATIE...RHINEBECK AND RED HOOK BY 935 AM EST
PHILMONT AND LIVINGSTON BY 940 AM EST
TAW/JPV
Special weather statement, Jan 9, 9:59 AM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
959 AM EST WED JAN 9 2008
NYZ084-VTZ013-014-091530-
BENNINGTON VT-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
959 AM EST WED JAN 9 2008
...A LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH
BENNINGTON...WASHINGTON AND WINDHAM COUNTIES...
AT 955 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DOWNPOURS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND A
BRIEF PERIOD OF HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF DORSET TO 7 MILES SOUTHWEST OF
GREENWICH...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF DANBY TO
9 MILES EAST OF SARATOGA SPRINGS...AND MOVING EAST AT 40 MPH.
THE GUSTY SHOWERS WILL BE NEAR...
SALEM BY 1005 AM EST
CAMBRIDGE BY 1010 AM EST
DORSET BY 1015 AM EST
MANCHESTER BY 1020 AM EST
HIDDEN VALLEY...SHAFTSBURY...MANCHESTER CENTER AND ARLINGTON BY 1025
AM EST
LONDONDERRY AND 7 MILES NORTHWEST OF STRATTON BY 1030 AM EST
TAW/JPV
High Wind, Northern Herkimer
- When
- January 9, 10:00 AM EST
- Where
- Northern Herkimer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Multiple wires were reported down in Old Forge due to high winds.
High Wind, Southern Herkimer
- When
- January 9, 10:00 AM EST
- Where
- Southern Herkimer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Power lines were reported down in Little Falls as a result of high winds.
High Wind, Hamilton
- When
- January 9, 10:24 AM EST
- Where
- Hamilton forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.661, -74.497 (the zone’s center; the record gives no point)
A trained spotter in Wells measured a wind gust of 60 mph on his anemometer.
High Wind, Hamilton
- When
- January 9, 10:40 AM EST
- Where
- Hamilton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.661, -74.497 (the zone’s center; the record gives no point)
Numerous trees and power lines were reported down in Lake Pleasant as a result of high winds.
High Wind, Hamilton
- When
- January 9, 10:40 AM EST
- Where
- Hamilton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.661, -74.497 (the zone’s center; the record gives no point)
Numerous trees and powerlines were reported down in Speculator as a result of high winds.
High Wind, Southern Saratoga
- When
- January 9, 11:45 AM EST
- Where
- Southern Saratoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Wires were reported down in Stillwater as a result of high winds.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, January 9, 20085 deaths · 38 injured · 1 event
- High Wind in New York, January 9, 2008$3.8 million · 64 kt wind · 12 events
- Damaging Winds in New York, January 9, 2008$450,000 · 65 kt wind · 36 events
- Damaging Winds and High Wind in Ohio, January 9, 2008$582,000 · 75 kt wind · 30 events
- High Wind in New York, January 9, 2008$950,000 · 60 kt wind · 7 events
- High Wind in Ohio, January 9, 2008$635,000 · 50 kt wind · 11 events
- Strong Wind in Vermont, January 9, 2008$160,000 · 16 events
- High Wind in West Virginia, January 9, 2008$250,000 · 50 kt wind · 5 events
- Damaging Winds and High Wind in Pennsylvania, January 9, 2008$60,000 · 73 kt wind · 6 events
- Strong Wind in New York, January 9, 2008$50,000 · 2 events
- High Wind in Ohio, January 9, 2008$28,000 · 50 kt wind · 3 events
- Strong Wind in New Jersey, January 9, 2008$13,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73177, 73181, 73188, 73183, 73185, 73186.